Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 124, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 5, 2008, 11:04 PM CDT for Bates County, Cass County, Missouri; Linn County, Kansas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2008, 11:04 PM CDT (04:04 UTC)
- Expired
- Jun 5, 2008, 11:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Linn County, KS, Bates County, MO, Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 70 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 11:15 PM CDT | TSTM WND DMG | Foster, MO | POSSIBLE TORNADO. DAMAGE 2-3 BLOCKS WIDE AND 1/4 MILE LONG. SEVEREAL TREES FALLEN ON VEHICLES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 060404
SVREAX
KSC107-MOC013-037-060445-
/O.NEW.KEAX.SV.W.0124.080606T0404Z-080606T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1104 PM CDT THU JUN 5 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINN COUNTY IN EAST CENTRAL KANSAS
BATES COUNTY IN WEST CENTRAL MISSOURI
SOUTHEASTERN CASS COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 1145 PM CDT
* AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PRESCOTT...OR 8 MILES SOUTH
OF PLEASANTON...AND MOVING NORTHEAST AT 57 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF RICH HILL BY 1115 PM CDT.
BUTLER BY 1125 PM CDT.
THE TOWNS OF FOSTER AND BALLARD ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3802 9465 3821 9476 3857 9410 3856 9409
3822 9408 3821 9406 3814 9406 3804 9456
3805 9460 3803 9461
TIME...MOT...LOC 0404Z 241DEG 49KT 3810 9461
$$
BOOKBINDER3 follow-up statements
000
WWUS53 KEAX 060422
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1120 PM CDT THU JUN 5 2008
KSC107-060430-
/O.CAN.KEAX.SV.W.0124.000000T0000Z-080606T0445Z/
LINN KS-
1120 PM CDT THU JUN 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINN COUNTY IN
EAST CENTRAL KANSAS IS CANCELLED...
AT 1117 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR NORTHERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR NORTHEASTERN KANSAS AND
NORTHWESTERN MISSOURI.
LAT...LON 3805 9460 3829 9461 3857 9410 3822 9408
3820 9406 3815 9406 3814 9407 3804 9455
TIME...MOT...LOC 0420Z 241DEG 49KT 3837 9440 3823 9436
3809 9439
$$
MOC013-037-060445-
/O.CON.KEAX.SV.W.0124.000000T0000Z-080606T0445Z/
BATES MO-CASS MO-
1120 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CASS AND BATES COUNTIES UNTIL 1145 PM CDT...
AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF ADRIAN TO 5 MILES SOUTHWEST OF
BUTLER TO RICH HILL...MOVING NORTHEAST AT 55 MPH. UNCONFIRMED
REPORTS OF WIND DAMAGE AND POWER OUTAGES IN SOUTHEAST LINN COUNTY
KANSAS HAVE BEEN RECEIVED AT 1115 PM.
SEVERE THUNDERSTORMS WILL BE NEAR...
ADRIAN BY 1125 PM CDT.
THE TOWN OF BALLARD IS ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.
LAT...LON 3805 9460 3829 9461 3857 9410 3822 9408
3820 9406 3815 9406 3814 9407 3804 9455
TIME...MOT...LOC 0420Z 241DEG 49KT 3837 9440 3823 9436
3809 9439
$$
21000
WWUS53 KEAX 060433
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1133 PM CDT THU JUN 5 2008
MOC013-037-060445-
/O.CON.KEAX.SV.W.0124.000000T0000Z-080606T0445Z/
BATES MO-CASS MO-
1133 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CASS AND EASTERN BATES COUNTIES UNTIL 1145 PM CDT...
AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ARCHIE TO 8 MILES EAST OF BUTLER TO RICH HILL...MOVING
NORTHEAST AT 55 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
EASTERN BATES AND SOUTHEASTERN CASS COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.
LAT...LON 3806 9445 3839 9444 3857 9410 3822 9408
3820 9406 3814 9407
TIME...MOT...LOC 0433Z 242DEG 47KT 3847 9424 3831 9417
3812 9425
$$
21000
WWUS53 KEAX 060445
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1145 PM CDT THU JUN 5 2008
MOC013-037-060455-
/O.EXP.KEAX.SV.W.0124.000000T0000Z-080606T0445Z/
BATES MO-CASS MO-
1145 PM CDT THU JUN 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS AND EASTERN
BATES COUNTIES HAS EXPIRED...
AT 1140 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.
LAT...LON 3806 9445 3839 9444 3857 9410 3822 9408
3820 9406 3814 9407
TIME...MOT...LOC 0433Z 241DEG 44KT 3848 9423 3831 9418
3812 9426
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:31 PM CDT, 6 hours 33 minutes earlier.
Area forecast discussion, Jun 5, 4:31 PM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
431 PM CDT THU JUN 5 2008
.DISCUSSION...
SHORT RANGE (TONIGHT THROUGH SATURDAY)...
WATER VAPOR IMAGERY PAINTS A NOT SO PRETTY PICTURE ACROSS THE CONUS
TODAY. AN UNSEASONABLY LARGE LOW IS MOVING OUT OF THE FOUR CORNERS
REGION INTO THE WEST CENTRAL PLAINS THIS AFTERNOON. THE SURFACE LOW
REFLECTION IS LOCATED IN SOUTH CENTRAL NEBRASKA. A COLD FRONT/
DRY-LINE EXTENDS SOUTH THROUGH CENTRAL KANSAS THIS AFTERNOON. GUSTY
SOUTHERLY WINDS ARE PREVAILING ACROSS THE EAST HALF OF KANSAS AND
ALL OF MISSOURI. ALSO OF NOTE ALOFT ARE SEVERAL SMALL SHORTWAVE THAT
ARE MOVING THROUGH THE BASE OF THE SURFACE TROUGH...AND ARE EJECTING
NEARLY DUE NORTH THROUGH THE KANSAS AND NEBRASKA PLAINS. THESE WAVES
HAVE BEEN HELPING INITIATE THUNDERSTORM ACTIVITY ALONG AND BEHIND
THE FRONT FROM CENTRAL KANSAS AND NEBRASKA BACK TO THE WEST STARTING
THIS MORNING.
CURRENT ANALYSIS OF MODELS AND OBSERVATIONS INDICATE THAT ANOTHER
SMALL SHORTWAVE WILL ROTATE AROUND THE BASE OF THE EXITING LOW
ACROSS KANSAS AND NEBRASKA LATE THIS AFTERNOON. AS THIS OCCURS WINDS
WILL BACK JUST A LITTLE ALOFT AS THE LOW LEVEL JET INTENSIFY HELPING
INCREASE CONVERGENCE ALONG THE FRONTAL LINE. THIS SHOULD HELP EVOLVE
THE INDIVIDUAL SMALL LINES OF STORMS OR SUPER-CELLS INTO A LARGE
LINEAR SQUALL LINE. THIS LINE COULD REACH THE WESTERN SECTIONS OF OF
THE FORECAST AREA AS EARLY AS 9 OR 10 PM THIS EVENING. MAIN THREAT
WITH THIS SQUALL LINE WILL BE FROM LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS. OTHERWISE...COOLING ALOFT FROM THE SCATTERED CONVECTION
ACROSS EAST KANSAS...AND/OR COOL AIR SWEEPING IN ALOFT AS THE MAIN
TROUGH GOES NEGATIVELY TILLED...COULD ERODE THE CAP ACROSS THE
KANSAS/MISSOURI BORDER REGION BETWEEN AND 6PM AND 8PM. THIS WOULD
ALLOW FOR DISCREET CELLS AHEAD OF THE APPROACHING LINE OF STORMS
WHICH WOULD LEAD TO THE POTENTIAL FOR NOT ONLY LARGE HAIL...BUT ALSO
ISOLATED TORNADOES. HOWEVER...THIS THREAT FOR ISOLATED STORMS IS NOT
LOOKING GREAT AT THIS TIME DUE TO THE STABILIZING EFFECTS OF THE
CLOUD COVER THAT HAS DOMINATED THE KANSAS/MISSOURI BORDER REGION
TODAY.
ALONG WITH THE SEVERE WEATHER POTENTIAL TONIGHT WILL COME SOME
POSSIBILITY OF FLOODING. PRECIPITABLE WATER VALUES FOR TONIGHT ARE
RUNNING AROUND 1 1/2 TO 2 INCHES...AND GIVEN HOW LOW RIVER HEAD
WATER AND FLASH FLOOD GUIDANCE IS I HAVE GONE WITH A FLASH FLOOD
WATCH ACROSS MUCH OF THE FORECAST AREA TONIGHT FROM 7 PM TO 7 AM
FRIDAY MORNING.
AS FOR THE WIND ADVISORY...GOING TO KEEP IT GOING FOR NOW THROUGH
ITS CURRENT EXPIRATION TIME OF 10 PM. HAVE NOT SEEN WINDS QUITE AS
HIGH AS ADVISORY CRITERIA YET TODAY...BUT THE PRESSURE GRADIENT DOES
TIGHTEN AS THE FRONT AND SQUALL LINE MOVES EAST INTO WESTERN
MISSOURI.
FOR FRIDAY...WILL LIKELY STILL HAVE ONGOING CONVECTION ACROSS THE
EAST HALF OF THE FORECAST AREA AFTER SUNRISE FRIDAY AS THE LEFT OVER
BLOW OFF CONVECTION FORM THE OVERNIGHT SQUALL LINE WILL STILL BE
SPREAD ACROSS THE REGION. SOME CONSIDERATION WILL NEED TO BE GIVEN
TO THE POTENTIAL FOR REDEVELOPMENT FRIDAY AFTERNOON AND EVENING AS A
SECOND SHORTWAVE MOVES THROUGH BEHIND THE EXITING FOUR CORNERS
TROUGH. HAVE KEPT SOME SLIGHT CHANCE TO CHANCE POPS ALONG THE
SOUTHEAST EDGE OF THE FORECAST AREA FOR FRIDAY NIGHT AS A RESULT.
THAT MIGHT NEED TO COME FARTHER NORTH IF LATER MODEL RUNS KEEP THE
SIGNAL INTACT.
FOR SATURDAY...TEMPERATURES WILL QUICKLY REBOUND SATURDAY AS STRONG
SOUTHERLY WINDS MOVE BACK INTO KANSAS AND MISSOURI. FOR THE
AFTERNOON AND OVERNIGHT HOURS ANOTHER TROUGH MOVING INTO THE
NORTHERN ROCKIES WILL PUSH THE WESTERLIES INTO THE CENTRAL PLAINS.
SHORTWAVES MOVING THROUGH THESE STRONG WESTERLIES COULD SPARK WARM
AIR ADVECTION CONVECTION ACROSS THE NORTHERN HALF OF THE FORECAST
AREA SATURDAY AFTERNOON AND EVENING.
CUTTER
LONG RANGE (SUNDAY THROUGH THURSDAY)...
OBVIOUSLY WITH THE IMPENDING WEATHER THIS EVENING THE EXTENDED
FORECAST HAS TAKEN A LITTLE BIT OF A BACK SEAT. THERE HAS BEEN A
LOT OF QUICK COORDINATION BETWEEN OFFICES TO MAKE SURE WE ARE ALL
WITHIN TOLERANCE FOR OUR GRIDS.
A QUICK OVERVIEW OF THE WEATHER SITUATION FOR THE UPCOMING WEEK
SHOWS THAT TEMPERATURES WILL STILL BE AWFULLY WARM THROUGHOUT THE
PERIOD DUE TO A BUILDING UPPER RIDGE OVER THE SOUTHEASTERN PART OF
THE CONUS. THIS WILL HELP PUSH ANY STORMS WE MAY HAVE ON SUNDAY
GRADUALLY NORTHWARD...SO BUMPED UP POPS FOR THE NORTHERN ONE THIRD
OF THE CWA ON SUNDAY AND MONDAY TO ACCOUNT FOR PRECIPITATION THAT
MAY FORM ALONG THE SURFACE BOUNDARY MOVING IN FROM THE NORTH.
AS FAR AS THE MENTION OF ANY SEVERE WEATHER FOR NEXT WEEK...THERE IS
NOTHING IN THE MODELS THAT SHOW ANY HINTS FOR POSSIBLE SEVERE
WEATHER.
DECIDED TO FOLLOW HPC GUIDANCE FOR MUCH OF THE MIDDLE OF NEXT WEEK.
MJS
&&
.AVIATION...
FOR THE 18Z TAFS...SEVERE THUNDERSTORMS FORECASTED TONIGHT...A LINE
OF STORMS WITH SOME LEADING SUPERCELLS AHEAD OF THE LINE WILL AFFECT
THE AREA AFTER 00Z. THE STORMS OUT AHEAD OF THE LINE MAY NOT
AFFECT THE TERMINALS...BUT WILL NEED TO BE WATCHED CLOSELY. THE LINE
SHOULD ARRIVE AROUND 04Z AND MAY BE A BOWING LINE WITH DAMAGING
WINDS AND POSSIBLY EMBEDDED TORNADOES ALONG THE LEADING EDGE OF THE
LINE. VISIBILITIES AND CEILINGS EXPECTED TO BE IFR OR LIFR IN
STORMS. BY LATE TONIGHT...WINDS WILL BECOME MORE SOUTHWESTERLY AND
CEILINGS AND VISIBILITIES VFR. ADOLPHSON
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 10 PM THURSDAY FOR MOZ001-MOZ002-MOZ011-
MOZ012-MOZ013-MOZ020-MOZ021-MOZ028-MOZ029-MOZ037-MOZ043-
MOZ044-MOZ053-MOZ054.
FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR MOZ001-MOZ002-MOZ003-
MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-MOZ013-
MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-
MOZ024-MOZ028-MOZ029-MOZ030-MOZ031-MOZ037-MOZ038-MOZ043-
MOZ044-MOZ053-MOZ054.
KS...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR KSZ025-KSZ057-KSZ060-
KSZ102-KSZ103-KSZ104-KSZ105.
WIND ADVISORY UNTIL 10 PM THURSDAY FOR KSZ025-KSZ057-KSZ060-
KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Jun 5, 1:02 PM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 102 PM CDT THU JUN 5 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 102 PM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LARGE UPPER LEVEL STORM SYSTEM HAS BEGUN TO LIFT OUT OF THE FOUR CORNERS REGION. A LARGE LAYER OF WARM AIR ALOFT WILL PERSIST ACROSS THE OUTLOOK AREA THROUGH THE LATE AFTERNOON HOURS WHICH WILL SUPPRESS THUNDERSTORM ACTIVITY FOR MUCH OF THE DAY. THERE IS A POTENTIAL BY EARLY EVENING THAT THIS WARM LAYER MAY ERODE JUST ENOUGH TO ALLOW ISOLATED SUPER CELL THUNDERSTORMS TO DEVELOP ACROSS PORTIONS OF NORTHWESTERN MISSOURI AND IN AREAS ALONG THE MISSOURI KANSAS BORDER. DUE TO THE HIGH VOLUME OF INSTABILITY IN THE ATMOSPHERE...THESE STORMS MAY BECOME STRONG TO SEVERE...WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. A MUCH HIGHER PROBABILITY OF THUNDERSTORM ACTIVITY WILL ARRIVE DURING THE LATE EVENING AND OVERNIGHT HOURS. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP RAPIDLY ACROSS CENTRAL KANSAS AND NEBRASKA THIS AFTERNOON WITH A CLUSTER OF THUNDERSTORMS PUSHING INTO THE WESTERN PORTIONS OF THE OUTLOOK AREA DURING LIKELY AFTER 9 PM. THE POTENTIAL EXISTS FOR DAMAGING HIGH WINDS...LARGE HAIL. ISOLATED TORNADOES MAY ALSO BE POSSIBLE WITH THIS ACTIVITY AS INDIVIDUAL SUPER CELLS MAY ACCOMPANY THE LINE OF STORMS THAT WILL MOVE THROUGH. MANY RIVERS ARE ALSO RUNNING AT ABOVE NORMAL LEVELS AT THIS TIME...ANY ADDITIONAL RAINFALL THIS AFTERNOON AND NIGHT WILL LIKELY LEAD TO ADDITIONAL RIVER FLOODING AS WELL AS THE POSSIBILITY OF FLASH FLOODING. THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE EASTERN HALF OF THE OUTLOOK AREA AFTER MIDNIGHT. SOME UNCERTAINTY EXISTS AS TO IF THIS ACTIVITY WILL REMAIN SEVERE DURING THE EARLY MORNING HOURS OF FRIDAY. OTHERWISE...A WIND ADVISORY IS IN EFFECT ACROSS EASTERN KANSAS AND WESTERN MISSOURI THROUGH 10 PM THIS EVENING. SUSTAINED SOUTH WINDS WILL RUN BETWEEN 25 AND 35 MPH THROUGH THE DAYTIME HOURS...WITH GUSTS TO 45 MPH POSSIBLE IN SOME LOCATIONS. WINDS WILL BEGIN TO SUBSIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE SOUTH AND EAST OF A LINE FROM KANSAS CITY TO KIRKSVILLE FRIDAY AFTERNOON. A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE...ESPECIALLY OVER THE SOUTHEASTERN CORNER OF THE CWA. ANOTHER CHANCE FOR THUNDERSTORMS WILL ARRIVE ON SATURDAY AND PERSIST INTO SUNDAY ACROSS NORTHERN MISSOURI. IT IS TOO EARLY TO DETERMINE IF THIS ACTIVITY COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED NORTH AND WEST OF A LINE FROM BUTLER TO KIRKSVILLE THIS EVENING AND THROUGH THE OVERNIGHT HOURS. CUTTER
In the hours before
Local storm report, Jun 5, 10:27 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1027 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM TSTM WND GST 4 NE BASEHOR 39.17N 94.88W
06/05/2008 E50 MPH WYANDOTTE KS TRAINED SPOTTER
&&
MRDLocal storm report, Jun 5, 10:38 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1038 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST 1 N PARKVILLE 39.21N 94.67W
06/05/2008 E50 MPH PLATTE MO PUBLIC
1032 PM TSTM WND GST SMITHVILLE 39.38N 94.57W
06/05/2008 E55 MPH CLAY MO TRAINED SPOTTER
&&
MRDLocal storm report, Jun 5, 10:39 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1039 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM FLASH FLOOD 3 W BONNER SPRINGS 39.05N 94.94W
06/05/2008 LEAVENWORTH KS EMERGENCY MNGR
STILLWELL ROAD CLOSED JUST WEST OF THE INTERSECTION OF
STILLWELL ROAD AND 166TH DUE TO HIGH WATER
&&
DUXSpecial weather statement, Jun 5, 10:47 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1047 PM CDT THU JUN 5 2008 KSZ060-060415- LINN- 1047 PM CDT THU JUN 5 2008 ...SIGNIFICANT WEATHER ALERT FOR LINN COUNTY UNTIL 1115 PM CDT... AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PARKER TO BLUE MOUND...MOVING NORTHEAST AT 55 MPH. WIND GUSTS OF 30 TO 40 MPH MAY PRECEDE THESE STORMS...WITH SOME SMALL HAIL POSSIBLE ONCE THE PRECIPITATION BEGINS. THESE STORMS WILL BE NEAR... PRESCOTT BY 1055 PM CDT. PLEASANTON AND LA CYGNE BY 1100 PM CDT. BOOKBINDER
Local storm report, Jun 5, 11:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1103 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG WATHENA 39.76N 94.95W
06/05/2008 DONIPHAN KS TRAINED SPOTTER
ROOF BLOWN OFF A CONOCO GAS STATION ALONG 36 HIGHWAY
&&
DUXLocal storm report, Jun 5, 11:04 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1104 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST 1 W CAMERON 39.74N 94.26W
06/05/2008 E50 MPH DEKALB MO LAW ENFORCEMENT
ESTIMATED 50 MPH WINDS 3/4 MILE WEST OF CAMERON
&&
DUXThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:39 PM CDT | Tornado Warning | EAX | Atchison, Holt | 36 min |
| Jun 5, 7:45 PM CDT | Flash Flood Warning | EAX | Andrew, Atchison, Gentry, Holt, Nodaway, Worth | 6 hr |
| Jun 5, 8:10 PM CDT | Tornado Warning | EAX | Atchison, Nodaway | 50 min |
| Jun 5, 8:54 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 36 min |
| Jun 5, 9:32 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 43 min |
| Jun 5, 9:52 PM CDT | Areal Flood Warning | EAX | Andrew, Holt | 3 days |
| Jun 5, 10:00 PM CDT | Tornado Warning | EAX | Buchanan | 15 min |
| Jun 5, 10:12 PM CDT | Tornado Warning | EAX | Andrew | 18 min |
| Jun 5, 10:14 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, DeKalb, Platte | 36 min |
| Jun 5, 10:15 PM CDT | Areal Flood Advisory | EAX | Cass, Clay, Jackson, Platte | 6 hr |
| Jun 5, 11:01 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 44 min |
| Jun 5, 11:45 PM CDT | Tornado Warning | EAX | Henry, Johnson | 45 min |
| Jun 5, 11:59 PM CDT | Tornado Warning | EAX | Johnson, Lafayette | 31 min |
| Jun 6, 12:22 AM CDT | Tornado Warning | EAX | Lafayette, Saline | 23 min |
| Jun 6, 12:26 AM CDT | Tornado Warning | EAX | Johnson, Pettis, Saline | 19 min |
| Jun 6, 12:41 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Howard, Saline | 23 min |
| Jun 6, 1:53 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 18 hr |
| Jun 6, 1:53 AM CDT | River Flood Warning | EAX | Cooper, Saline | 10 days |
| Jun 6, 9:20 AM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Gentry, Holt, Nodaway, Worth | 3 days |
| Jun 6, 11:01 AM CDT | River Flood Warning | EAX | Linn, Livingston | 3 days |
| Jun 6, 11:01 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| Jun 6, 11:01 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 13 days |
| Jun 5, 9:52 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Miami, Wyandotte | 38 min |
| Jun 6, 2:39 AM CDT | River Flood Warning | EAX | Miami | 26 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.